Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Can cortisone cream help with severe reactions to tobramycin eye drops in form of rash on legs?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
having a severe reactions to tobramycin eye drops in the form of a rash on both legs, can cortisone cream help and does cortisone stay in the body? Thank you
Posted Tue, 24 Dec 2013 in Medicines and Side Effects
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Skin allergic reaction Detailed Answer: Hi, I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now from your description, I can understand that you have developed a skin allergic reaction to tobramycin eye drops. Application of topical steroids is helpful in any kind of skin allergic reactions. You can continue the application of the cream atleast two to three times a day. You need not worry about the systemic absorption of the drug since you have to apply the cream only to a limited area. Also cortisone is a mild topical steroid cream, so it's chances of systemic absorption and further any systemic side effect is very less. In addition, you should take some antihistamines like benadryl or cetrizine . This will help in reducing the allergic reaction. Avoid using the same eye drops in the future. Do not apply any other oils or creams over the affected area as it can increase the allergy. If the rash persists even after three days of treatment or he it increases, then you might need to start oral steroids. Hope it helps If you have any other queries, please ask. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Can cortisone cream help with severe reactions to tobramycin eye drops in form of rash on legs? 10 hours later
Dear Dr. XXXXXXX thank you for your excellent advice. We have started using Aristocort cream and we are sure it will help. Regards XXXXXXX Wallis
Answered by Dr. Geetika Paul 7 hours later
Brief Answer: rash Detailed Answer: You are most welcome. Take care Wishing you speedy recovery Dr Geetika Paul.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor